Alert archive / Montana / Winter Storm Warnings in 2005
Winter Storm Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 13, 2005, 11:29 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2005, 11:29 AM MST (18:29 UTC)
- Expired
- Dec 14, 2005, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 131829 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1129 AM MST TUE DEC 13 2005 MTZ050-051-140230- /O.NEW.KTFX.WS.W.0006.051213T1829Z-051214T1900Z/ /O.EXT.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 1129 AM MST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THIS WARNING INCLUDES THE SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD MOUNTAINS. THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-140230- /O.NEW.KTFX.WS.W.0006.051213T1829Z-051214T1900Z/ CASCADE- INCLUDING THE CITY OF...GREAT FALLS 1129 AM MST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THIS INCLUDES THE LITTLE BELT AND BIG BELT AND HIGHWOOD MOUNTAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
6 follow-up statements
000 WWUS45 KTFX 132115 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MST TUE DEC 13 2005 MTZ050-051-140500- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ /O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 215 PM MST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD AND LITTLE BELT MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-140500- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ CASCADE- INCLUDING THE CITY OF...GREAT FALLS 215 PM MST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND BIG BELT AND HIGHWOOD MOUNTAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 140240 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 740 PM MST TUE DEC 13 2005 MTZ054-141045- /O.EXA.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ MEAGHER- INCLUDING THE CITY OF...WHITE SULPHUR SPRINGS 740 PM MST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE LITTLE BELT MOUNTAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR THE LITTLE BELT MOUNTAINS IN MEAGHER COUNTY...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL ACCUMULATIONS OF 18 INCHES. IN ADDITION... NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ050-051-141045- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ /O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 740 PM MST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE SNOWY...MOCCASIN...JUDITH...AND HIGHWOOD AND LITTLE BELT MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE PLAINS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS OF 6 INCHES ARE EXPECTED ON THE PLAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-141045- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ CASCADE- INCLUDING THE CITY OF...GREAT FALLS 740 PM MST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY FOR THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND BIG BELT AND HIGHWOOD MOUNTAINS. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION... NORTHWEST WINDS 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH WEDNESDAY MORNING IN FALLING AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ THOMSON
000 WWUS45 KTFX 141100 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MST WED DEC 14 2005 MTZ050-051-141900- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ /O.CON.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 400 AM MST WED DEC 14 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE MOUNTAINS... ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE PLAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. TODAY FOR THE MOUNTAINS. THIS WARNING INCLUDES THE SNOWY...MOCCASIN...JUDITH...HIGHWOOD AND LITTLE BELT MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE PLAINS. A MOIST NORTHLY FLOW WILL CONTINUE TO PROVIDE UPSLOPE SNOWFALL ACROSS CENTRAL MONTANA THROUGH THIS MORNING...BEFORE TAPERING TO SNOW SHOWERS THIS AFTERNOON. STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ON THE PLAINS WITH SNOW ACCUMULATIONS OF 7 TO 14 INCHES LIKELY IN THE MOUNTAINS WITH LOCAL ACCUMULATIONS OF 18 INCHES ON NORTH FACING SLOPES. IN ADDITION...NORTHWEST WINDS AT 15 TO 25 MPH OVER THE PLAINS AND 25 TO 40 MPH IN THE MOUNTAINS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH THIS MORNING IN FALLING AND BLOWING SNOW. CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON AS SNOWFALL AND WIND SPEEDS DIMINISH. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION AND ALLOW EXTRA TIME WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-054-141900- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ CASCADE-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS 400 AM MST WED DEC 14 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE MOUNTAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE MOUNTAINS. THIS INCLUDES THE LITTLE BELT AND HIGHWOOD MOUNTAINS OF CASCADE AND MEAGHER COUNTIES. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH LOCAL ACCUMULATIONS OF 18 INCHES ACROSS THE HIGHEST ELEVATIONS. IN ADDITION... NORTHWEST WINDS AT 20 TO 40 MPH WILL CREATE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES THROUGH THIS MORNING IN FALLING AND BLOWING SNOW. SNOWFALL AND WINDS WILL DIMINISH THIS AFTERNOON A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ HOENISCH
000 WWUS45 KTFX 141532 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 832 AM MST WED DEC 14 2005 MTZ050-051-141900- /O.UPG.KTFX.SB.Y.0005.000000T0000Z-051214T1900Z/ /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 832 AM MST WED DEC 14 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY FOR JUDITH BASIN AND FERGUS COUNTIES. SNOW...HEAVY AT TIMES...WILL CONTINUE OVER JUDITH BASIN AND FERGUS COUNTIES THROUGH NOON TODAY. NEW SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NEAR WHITEOUT CONDITIONS CAN BE EXPECTED THROUGH NOON TODAY. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THIS AFTERNOON AS SNOWFALL AND WIND SPEEDS DIMINISH. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ012-054-141900- /O.CON.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ CASCADE-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS 832 AM MST WED DEC 14 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE LITTLE BELT MOUNTAINS... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY FOR THE LITTLE BELT MOUNTAINS. SNOW...HEAVY AT TIMES...WILL CONTINUE OVER THE LITTLE BELT MOUNTAINS THROUGH NOON TODAY. THIS INCLUDES HIGHWAY 89...FROM BELT TO WHITE SULPHUR SPRINGS. NEW SNOW ACCUMULATIONS THIS MORNING OF 3 TO 5 INCHES ARE EXPECTED IN THE MOUNTAINS. NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE AREAS OF BLOWING SNOW. EXPECT VISIBILITIES TO BE REDUCED TO ONE QUARTER MILE AT TIMES THROUGH NOON TODAY. SNOWFALL AND WINDS WILL BEGIN TO DIMINISH SLOWLY THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS45 KTFX 141832 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1132 AM MST WED DEC 14 2005 MTZ012-054-141945- /O.CAN.KTFX.WS.W.0006.000000T0000Z-051214T1900Z/ CASCADE-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...WHITE SULPHUR SPRINGS 1132 AM MST WED DEC 14 2005 ...WINTER STORM WARNING IS CANCELLED FOR THE LITTLE BELT MOUNTAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING FOR THE LITTLE BELT MOUNTAINS. HEAVY SNOW IS COMING TO AN END OVER THE LITTLE BELT MOUNTAINS. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS...BUT ANY NEW SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. $$ MTZ050-051-150300- /O.EXT.KTFX.WS.W.0006.000000T0000Z-051215T0300Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 1132 AM MST WED DEC 14 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE OVER JUDITH BASIN AND FERGUS COUNTIES THROUGH THE AFTERNOON. NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED TODAY. TOTAL SNOW ACCUMULATIONS OF 15 TO 20 INCHES CAN BE EXPECTED AT LOWER ELEVATIONS...AND UP TO 40 INCHES IN THE MOUNTAINS. NORTHWEST WINDS AT 20 TO 30 MPH... WITH GUSTS TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. NEAR WHITEOUT CONDITIONS CAN BE EXPECTED THROUGH 5 PM TODAY. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THIS EVENING AS SNOWFALL AND WIND SPEEDS DIMINISH. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS45 KTFX 150256 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 756 PM MST WED DEC 14 2005 MTZ050-051-150400- /O.EXP.KTFX.WS.W.0006.000000T0000Z-051215T0300Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 756 PM MST WED DEC 14 2005 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... SNOW HAS PRETTY MUCH COME TO AN END ACROSS THE AREA THIS EVENING. A FEW SNOW SHOWERS WILL STILL BE POSSIBLE OVER THE SNOWY MOUNTAINS THROUGH ABOUT 10 PM. ADDITIONAL ACCUMULATIONS WILL BE UNDER AN INCH. NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND DRIFTING OF THE FRESHLY FALLEN SNOW FOR THE REST OF THIS EVENING. WINDS WILL THEN SLOWLY DIMINISH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 9:45 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 13, 9:45 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 945 AM MST TUE DEC 13 2005 .UPDATE... AN UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT CONTINUE TO MOVE ACROSS THE REGION THIS MORNING. THE FRONT HAS CLEARED ALL OF CENTRAL MONTANA AND MOST OF SOUTHWEST MONTANA. LIGHT SNOW ASSOCIATED WITH THE FRONT CONTINUES OVER SOUTHWEST MONTANA. A LARGER AREA OF SNOW ASSOCIATED WITH UPSLOPE FLOW AND WEAK ISENTROPIC LIFT CONTINUES OVER PORTIONS OF CENTRAL MONTANA. THIS AREA OF SNOW EXTENDS FROM LEWIS AND CLARK COUNTY THROUGH SOUTHERN CASCADE COUNTY AND INTO JUDITH BASIN AND FERGUS COUNTIES. UPSLOPE FLOW WILL SUSTAIN THE SNOW FOR THE REMAINDER OF TODAY OVER THE MOUNTAINS OF CENTRAL MONTANA. WILL KEEP THE SNOW AND BLOWING SNOW ADVISORY GOING. MINIMAL LIFT ACROSS THE REST OF CENTRAL MONTANA WILL KEEP SNOWFALL FAIRLY LIMITED FOR THE REST OF TODAY. HAVE LOWERED POPS OVER MOST OF CENTRAL MONTANA FOR THE REMAINDER OF TODAY. PRESSURE GRADIENTS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL FAVOR A FAIRLY BRISK WEST TO NORTHWEST WIND. TEMPERATURES TODAY WILL WARM VERY LITTLE DUE TO CLOUDS AND COLD AIR ADVECTION. BESIDES THE SNOW WITH THE INITIAL FRONTAL PASSAGE...MOST OF THE SNOW OVER SOUTHWEST MONTANA WILL BE CONFINED TO THE MOUNTAINS. HAVE RAISED POPS AROUND THE BRIDGER MOUNTAINS AS SPOTTER REPORTS INDICATE SNOW IS ALREADY FALLING. HAVE RAISED AFTERNOON HIGHS OVER SOME OF THE VALLEYS AS THE FRONTAL PASSAGE HAS SCOURED OUT THE COLD AIR AND WARMED THEM UP. SCHAUMANN && .AVIATION... UPDATED 1140Z. A LOW PRESSURE SYSTEM WILL SPREAD CLOUDS AND SNOW ACROSS MONTANA TODAY. SNOW AND LOW CLOUDS HAVE ENTERED NORTH CENTRAL MONTANA AND WILL SPREAD SOUTH AND EAST THROUGH THE DAY. CEILINGS WILL LOWER TO 1000 TO 3000 FEET AND VISIBILITIES WILL DROP TO ONE TO TWO MILES IN THE SNOW. HEAVIER SNOW WILL BE EXPERIENCED NEAR THE MOUNTAINS WHERE VISIBILITY WILL BE BELOW ONE MILE AND CEILINGS UNDER 500 FEET. CONDITIONS WILL START TO IMPROVE BY 00Z. && .PREV DISCUSSION... (ISSUED 440 AM MST TUE DEC 13 2005) DISCUSSION... TODAY THOUGH THURSDAY...A SHORTWAVE TROUGH AND SURFACE COLD FRONT WILL DROP SOUTHEAST ACROSS THE FORECAST AREA TODAY. THE FRONT HAS ALREADY MOVED THROUGH PORTIONS OF NORTHCENTRAL MT AND WILL CONTINUE SOUTH...SHIFTING WINDS TO THE NORTHWEST THROUGH EARLY THIS AFTERNOON. PRECIP CHANCES WILL INCREASE BEHIND THE FRONT AS AN UPPER LEVEL DISTURBANCE AND DEEPER NNW UPSLOPE WINDS DEVELOP THIS MORNING OVER NORTHCENTRAL MT. MOST OF THE NORTHCENTRAL MT PLAINS WILL ONLY SEE A PERIOD OF LIGHT SNOW THIS MORNING...BRINGING AN INCH OR LESS ACCUMULATION BEFORE THE SNOW TAPERS TO SHOWERS THIS AFTERNOON. HOWEVER...NNW FLOW ALOFT WILL FAVOR INCREASED PRECIPITATION AMOUNTS ON THE NORTH SLOPES OF THE THE LITTLE BELTS AND SNOWIES WHERE 3-6 SNOW AMOUNTS ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN THE MTNS. SNOW IN THESE AREAS WILL CONTINUE INTO THIS EVENING. IN ADDITION...GUSTY NW WINDS WILL DEVELOP OVER THE PLAINS WITH AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW POSSIBLE IN FERGUS AND JUDITH BASIN COUNTIES THROUGH THIS EVENING AND WILL THEREFORE ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR THESE AREAS TO HIGHLIGHT THIS. WITH THE MORNING FRONTAL PASSAGE OVER NORTHERN ZONES...TEMPERATURES WILL REMAIN STEADY NEAR THEIR CURRENT VALUES AROUND 30 DEGREES. A SOMEWHAT MOIST NORTHERLY FLOW WILL CONTINUE THROUGH TONIGHT FOR A CHANCE OF SNOW WITH HIGHER CHANCES OVER THE CENTRAL MTNS. A DRIER NW FLOW ALOFT DEVELOPS ON WEDNESDAY AND THURSDAY WITH SURFACE HIGH PRESSURE OVER THE REGION. THIS WILL BRING AN END TO ANY LINGERING SNOW SHOWERS BY LATE WEDNESDAY WITH TEMPERATURES BELOW SEASONAL AVERAGES THROUGH THE PERIOD. HOENISCH THURSDAY NIGHT THROUGH SUNDAY NIGHT...MODELS CONTINUE TO INDICATE AN UPPER LEVEL RIDGE ALONG THE WEST COAST OF NORTH AMERICA WITH NORTHERLY FLOW ALOFT OVER THE NORTHERN ROCKIES FOR THIS TIME FRAME. SHORT WAVES WILL DROP SOUTH AND MOVE THROUGH THE REGION IN THE NORTHERLY FLOW ALOFT BRINGING COOLER CONDITIONS A CHANCE OF LIGHT SNOW THROUGH SATURDAY. ON SUNDAY WEAK RIDGE IN THE NORTHERLY FLOW WILL BRING WARMER AND DRIER CONDITIONS. MEIER MONDAY THROUGH WEDNESDAY MODELS IN THE EXTENDED PERIOD SEEM TO AGREE ON A RIDGE BUILDING INTO THE REGION MONDAY. KEPT LOW POPS IN FOR THE MOUNTAINS ON MONDAY AND TUESDAY WITH A CHANCE FOR A SHORTWAVE TO PASS THROUGH THE NORTHWEST UPPER LEVEL FLOW. TEMPERATURES WILL BE CLOSE TO SEASONAL FOR THE PERIOD. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 32 16 26 6 / 40 30 10 0 CTB 32 15 26 4 / 40 10 0 0 HLN 26 12 21 -5 / 60 20 0 0 BZN 26 6 17 -8 / 70 30 20 0 WEY 16 -13 15 -18 / 70 60 20 10 DLN 31 5 17 0 / 30 10 0 0 HVR 35 18 28 9 / 50 30 20 20 LWT 32 15 24 4 / 90 60 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM MST THIS EVENING FOR MTZ050-MTZ051. && SHORT TERM...SCHAUMANN/HOENISCH LONG TERM...MEIER/SAUCIER AVIATION...BLANK/MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 13, 4:26 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 426 AM MST TUE DEC 13 2005 MTZ008>015-044>049-052>055-141200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 426 AM MST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ050-051-141200- JUDITH BASIN-FERGUS- 426 AM MST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND CANADIAN COLD FRONT WILL BRING SNOW AND GUSTY WINDS TO FERGUS AND JUDITH BASIN COUNTIES THROUGH THIS EVENING. THE NATIONAL WEATHER SERVICE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY THROUGH 11 PM THIS EVENING. PLEASE REFER TO GTFWSWTFX FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:11 AM MST | Snow and Blowing Snow Advisory | TFX | 28 hr |
Nearby
Winter Storm Warnings in Montana, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.